MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3390/dermatopathology13030030

Медицинская библиотека · Dermatopathology (Basel, Switzerland) · 2026

Hydroxychloroquine-Induced AGEP with Positive Rechallenge: A Case Report and Mini Review of the Literature.

Jovanović Kristijan, Umeljic Sočević Tamara, Stepovic Milos, Milosavljević Jovana, Tomović Jovica, Sovrlić Miroslav M, Folić Marko, Milosavljević Miloš N, Jovanović Dalibor, Folić Nevena

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND/

OBJECTIVES

Hydroxychloroquine is widely used in the treatment of autoimmune and dermatologic diseases; however, it may rarely induce severe cutaneous adverse reactions. Acute Generalized Exanthematous Pustulosis is an uncommon, acute pustular eruption most frequently associated with antibiotics. Hydroxychloroquine-induced AGEP remains relatively rare and diagnostically challenging due to its atypical and prolonged clinical course.

CASE PRESENTATION: We report the case of a 45-year-old woman with rheumatoid arthritis and a complex medical history who developed generalized urticarial and pustular dermatosis following re-exposure to hydroxychloroquine. Notably, the patient had experienced a similar cutaneous reaction after previous exposure to the same medication several years earlier. Ten days after completing a treatment course of hydroxychloroquine, she developed rapidly progressive pruritic erythematous and urticarial plaques that evolved into generalized annular lesions with peripheral scaling and grouped sterile pustules. Laboratory evaluation demonstrated leukocytosis, intermittent eosinophilia, and elevated IgE levels, while the infectious workup was negative. Histopathological examination revealed subcorneal pustules with neutrophilic infiltration, mild spongiosis, and scattered individual eosinophils, perivascular inflammatory infiltrates, findings consistent with AGEP. Retrospective assessment using the EuroSCAR scoring system classified the reaction as probable AGEP, while the Naranjo adverse drug reaction scale supported a probable causal relationship with hydroxychloroquine. Clinical improvement was achieved after withdrawal of the drug and treatment with systemic corticosteroids and supportive therapy.

CONCLUSIONS

This case highlights the importance of recognizing atypical presentations compatible with hydroxychloroquine-induced probable AGEP and emphasizes the diagnostic value of a positive rechallenge as supportive evidence of drug causality. Early recognition and prompt discontinuation of the offending agent are essential to prevent severe complications and recurrence.

Для цитирования: Jovanović Kristijan, Umeljic Sočević Tamara, Stepovic Milos, Milosavljević Jovana, Tomović Jovica, Sovrlić Miroslav M, Folić Marko, Milosavljević Miloš N, Jovanović Dalibor, Folić Nevena. Hydroxychloroquine-Induced AGEP with Positive Rechallenge: A Case Report and Mini Review of the Literature.. Dermatopathology (Basel, Switzerland). 2026. DOI: 10.3390/dermatopathology13030030.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.